Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 113, NWS New Orleans, LA

June 27, 2007Jackson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 27, 2007, 4:02 PM CDT for Jackson County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2007, 4:02 PM CDT (21:02 UTC)
Expired
Jun 27, 2007, 4:30 PM CDT
In force
28 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Jackson County, MS

The radar

The Mobile radar (KMOB), 33 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 617 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
617 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 272102
SVRLIX
MSC059-272130-
/O.NEW.KLIX.SV.W.0113.070627T2102Z-070627T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
402 PM CDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 430 PM CDT

* AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 12 MILES EAST OF WADE...OR ABOUT 15 MILES
  NORTHEAST OF ESCATAWPA...AND MOVING WEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WADE BY 425 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3052 8842 3072 8841 3073 8880 3050 8879

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:36 PM CDT, 26 minutes earlier.

Area forecast discussion, Jun 27, 3:36 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
336 PM CDT WED JUN 27 2007

.SHORT TERM...
TODAYS CONVECTIVE COVERAGE LOOKS MORE TYPICAL OF BERMUDA RIDGE
EASTERLY FLOW REGIME WITH ISOLATED TO MARGINALLY SCATTERED
COVERAGE WITH SHORT DURATIONS. THE BETTER CONCENTRATION APPEARS TO
BE IN THE MOBILE RIVER VALLEY AND MOBILE BAY...ADVANCING TOWARD
SOUTHEAST MISSISSIPPI. THESE STORMS MAY MAKE IT AS FAR AS THE
PEARL RIVER VALLEY BEFORE LOSING STEAM AT SUNSET. OTHERWISE NEAR
GUIDANCE TEMPS AND POPS FOR TONIGHT THROUGH THURSDAY NIGHT...WHICH
IS CLOSE TO PERSISTENCE OF TODAYS CONDITIONS. 24

.LONG TERM...

MODELS SHOW A UNSEASONABLE COLD FRONT DROPPING INTO THE UPPER
PORTIONS OF THE GULF STATES BUT STALLING BEFORE GETTING TO THE
COAST BY SUNDAY. THIS MAY FOCUS THE MOISTURE LATER IN THE WEEKEND
THEREBY INCREASING RAIN CHANCES FOR SUNDAY AND MONDAY BEFORE
BERMUDA HIGH BUILDS BACK INTO THE AREA. OTHERWISE NEAR SEASONAL
POPS AND TEMPS THROUGH TUESDAY. 24

&&

.AVIATION...
MAIN CONCERN WILL BE TSRA THE REMAINDER OF THIS AFTERNOON. STRONG TO
SEVERE THUNDERSTORMS OVER SOUTHWEST ALABAMA WILL LIKELY SEND AN
OUTFLOW BOUNDARY WEST INTO SOUTHEAST MS WHICH MAY ENHANCE THE
STRENGTH OF DEVEOPING TSRA ACROSS AREAS FROM KPQL TO KGPT.
ELSEWHERE...MOST OF THE AREA HAS ONLY SEEN ISOLATED COVERAGE
SHRA/TSRA...SO THERE IS ABOUT A 20 PERCENT CHANCE OF CONVECTION
THROUGH THIS EVENING OVER THE EAST CENTRAL AND SOUTHEAST LA
AIRPORTS. LOOKING TO TOMORROW...SHRA/TSRA IS EXPECTED OVER ABOUT 30
PERCENT OF THE AREA FROM LATE MORNING TO EARLY EVENING. 22

&&

.MARINE...
EAST TO SOUTHEAST WINDS WILL CONTINUE UP IN THE 10 TO 15 KNOT RANGE
THROUGH TONIGHT AND EARLY THURSDAY THEN GENERALLY 10 KNOTS OR LESS
FROM MIDDAY THURSDAY THROUGH MOST OF SATURDAY. WESTERLY WINDS MAY
INCREASE A BIT SATURDAY NIGHT IN ADVANCE OF AN APPROACHING FRONTAL
BOUNDARY...BUT OVERALL...WEEKEND BOATING CONDITIONS LOOK GOOD EXCEPT
DURING ISOLATED TO OCCASIONALLY SCATTERED THUNDERSTORMS. 22

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  91  70  91 /  20  30  20  30
BTR  72  91  71  92 /  10  30  20  30
MSY  76  91  75  91 /  10  30  20  30
GPT  75  90  74  91 /  10  30  20  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

24/22
Hazardous weather outlook, Jun 27, 11:13 AM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1113 AM CDT WED JUN 27 2007

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-280500-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1113 AM CDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF
PRODUCING WIND GUSTS OF 30 TO 40 MPH...OCCASIONAL LIGHTNING AND
BRIEF HEAVY RAINFALL WITH SOME LOCAL ACCUMULATIONS OF 1 TO 2
INCHES IN AN HOUR. ISOLATED WATERSPOUTS MAY DEVELOP OVER THE
COASTAL WATERS. SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED THUNDERSTOMS ARE EXPECTED EACH AFTERNOON AND
EARLY EVENING. NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

24

In the hours before

Special weather statement, Jun 27, 3:45 PM CDT, 17 minutes before
MSZ082-272145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
345 PM CDT WED JUN 27 2007

...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE
AREA...

AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HAIL
ALONG A LINE EXTENDING FROM LUCEDALE TO DOWNTOWN MOBILE TO MOSS
POINT...MOVING WEST AT 10 MPH.

THUNDERSTORMS WILL BE NEAR...
MOSS POINT AND WADE AT 445 PM.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 4:29 PM CDTSevere Thunderstorm WarningLIXJackson31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.